Marshall Protocol

I found this website while searching for some detractors of the Marshall protocol.  That is not to say that this site is one, just that I found a thread discussing the pros and cons of the MPi.  This leads me to post a few questions here for purposes of comprison, if you will kindly indulge me.

I was diagnosed with sarcoidosis in December 2007, comfirmed via biopsy of the mediasteinal lymph nodes.  The disease first presented in October 2007 when the vision in my right was damaged by an occuled blood vessel.  Subsequent inflammatory indications were found and then the disganoses, including swollen hilar lymph nodes.  There was no indication of pulmonary or cardiac involvement.  I learned of the Marhsall Protocol that winter and found a prescribing doctor in the spring.  I officially began the MP in June 2008.  I began 120mg daily benicar on 06/06/08.  I have progressed nicely, increasing my antibioticsi as instructed and experiencing the herxes just as they had said I would.  I reached the 100mg minocycline q48hrs about a month ago and bagen to ready for phase two where and additional antibiotic is added.

My symptoms had improved, my fatigue had faded and the eye inflammationi was gone.  I thought I was on the right track and looking forward phase II.  Then things went wrong, as far as I can tell.

The inflammation returned in my right eye, where my ophthamalogist found swollen veins and a cotton wool spot.  I can make out a new spot in my vision just at the lower left of the field (6 to 8 o'clock).  My ophthamal put me right back on the prednisone, 60mg daily, which is against MP guidelines.  Nevertheless, I decided to add the prednisone to the benicar and mino that I am already taking fearing that if I did not, more unrepairable damage will occur to my eye.

Since adding the prednisone, I feel like hell, worse than I have ever felt since or before my diagnosis.  I have had increase cheast pain, two panic attacks in one week (the first took me to the ER, where they found nothing wrong "except" an elevated heart rate).  Most of the pain is center sub-sternal and then radiates upward behind the sternum.  I occainsionally feel a sharp jab in these same loactaions, usually after eating, but once on an empty stomach.  Overall I feel far more anxious and under the weather, so to speak.  My assumption is that the prednisone is irritating my stomach badly.  But I will be talking to my docs tomorrow.

All of this said, does anyone here have any comments regarding the MP?  Have you heard of many successes?  What would criticisms be? (I am well aware that the MP board is very dogmatic)  My recent set back has caused something of a crisis in confidence with the MP.

Regarding my recent symptoms, could the sudden introduction of high-dose prednisone when taking pulsed antibiotics cause a surge in herxing? 



I can't tell you with any certainty about whether sarcoidosis is one of "our diseasesi", but it wouldn't surprise me.  Someone who can answer that better than I will be along.  

However, you did mention MPi, and I have an opinion about several of their practices, but will mention only one: Vit D.  The purposeful depletion of that vital hormone (Vit D) is criminal in my mind.  If someone comes along and shoots me down for that, there will be really good reason. 

At any rate, I am delighted that you have found us, and believe you will benefit greatly.

3/9 Symptoms returning. Began 5 abxi protocol 5/9 Rifampin 600, Amox 1000, Doxyi 200, MWF Azith 250, flagyli 1000 daily. Began Sept 04 PPMSi EDSSi 6.7 Now good days EDSS 1 Mind, like parachute, work only when open. Charlie Chan  In for the duration.&am

We have a number of former Marshall Protocol followers here. A few will likely be along to tell you why they have come to this site.

A couple of things that come to mind for me, apart from shunning vitamin Di, are the very low doses (subclinical doses) of antibiotics. Taking such low doses of abxi can breed resistant cpni, and, I would guess, resistant strains of other things, as well.

Please take a few minutes to read our Getting Started section, where the rationale is explained for combined abxi protocolsi for cpn. Glad you found us! Best of luck to you.

The difference between what we do and what we are capable of doing would suffice to solve most of the world’s problems. Mohandas Gandhi

Kainer- It would not be appropriate for us here to evaluate someone's treatment process on the MPi, as that is not our area of focus. You've read the discussions here, so you understand the differences in approach, yes?  True sarcoid disease may require a different approach to Vitamin Di usage to avoid granulomas, although I don't know enough to tell you whether the MP approach is the appropriate to Vitamin D for this disease. 

Prednisone itself can cause the anxiety symptoms because it can be stimulating to some, although most people feel it as "jazzed up." Your dose is a pretty good slug of it. It is also be possible that prednisone is amping up your infection due to it's immunosuppressive effect and, if it's Cpni, this could be increasing secondary porphyriai, which includes anxiety, cardiac symptoms, increased heart rate, and other "feeling really bad" kinds of reactions.

If you are at sub-clinical doses of antibiotic, as is common on the MP, then you could be amping up the infection without enough antibiotic to counter the immunosuppression.



CAPi for Cpni 11/04. Dxi: 25+yrs CFSi & FMSi. Currently: 250 aithromycin mwf, doxycycline 100mg BIDi, restarted Tinii pulses; Vit D2000 units, T4 & T3, 6mg Iodoral


You've probably already done a search and found my post re MPi but in case you missed it, HERE< are my comments.  There are many others I'm in contact with weekly, that are severely sicker after beginning on the MP.  Sure, the MP staff says it's "IP" (immunopatholgy, replaced now for the term herx) but is it?  Are you willing to risk renal failure?  Other organ failure?  I wasn't. I do know some folks which now have permanent damage and other anomalies than their original diagnoses.  

Some of these same folks are saying they would be dead by now if it hadn't been for the MP but they are stuck in what they are labeling "IP Purgatory" but I highly doubt that's what it is after learning so much more here.  

You can also read THIS< blog for science based explanations on some MP concepts like "run away immunei system" or what the MP folks are calling "stage 5" made by folks here as to what may be happening when one is feeling so puny as I have done. 

BTW, I'm recently turning things around, just this past week (again) and am not sure if it was lowering my thyroid meds too much that caused the difficulty or whether it was still the aftermath of my last tinii pulse. (Aug 25/26) I'll have to wait and see what happens when I pulse again to figure that one out. 

FWIWi, the folks on the MP site would have simply labeled this sort of issue I was experiencing for the past month as IP if I was still there, which is also quite interesting that I can react as strongly as I do with my Vit D levels in the high normal range once again.  I think that kills the theory that taking Vit D is immuno suppressive.

I managed to bring my Vit D level back up into normal levels by sunbathing, mainly.  I never had a dysregulation or apparently any immune suppression by MP terms.  I always "reacted" to the MP meds and I react to the abxi here on CAPi even with normal D levels.  I know folks with sarcoidosis have to be cautious in how they manage D and calcium, but I believe it's just a caution to be aware and monitor more closely, not to avoid.  

BTW, I had lost all of my bone density I had gained since 2002 when I got my 25D down into the single digits in 2007 while on the MP and turned it back around in just 6 months and now have bone density greater than I did in 2002 for a 9% improvement and am now nearly normal for my age. Kiss 

Good luck to you and glad you're here!  Wink

NACi 2.4g, Zithi 250mg/MWF, minoi 200mg, Tinii 5day/1g/5 pulses, Valcyte
Supplementsi, CFIDSi/FMSi, Hashimoto's, Psoriasis, PA, IBSi, Sec Addisons

Don't believe everything you think!  

Comment viewing options

Select your preferred way to display the comments and click "Save settings" to activate your changes.